Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2007, 5:09 PM MDT for Custer County, Huerfano County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 5:09 PM MDT (23:09 UTC)
- Expired
- Jul 10, 2007, 6:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Custer County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 114 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:20 PM MDT | HAIL 0.75 | 5 S Rosita, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 102309
SVRPUB
COC027-055-110015-
/O.NEW.KPUB.SV.W.0175.070710T2309Z-070711T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 615 PM MDT...
* AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES
SOUTHWEST OF WESTCLIFFE...OR 45 MILES NORTHEAST OF ALAMOSA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF.
AT 508 MDT A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZED HAIL
4 MILES SOUTHWEST OF WESTCLIFFE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3825 10543 3808 10562 3779 10542 3787 10521
3820 10525
$$7 follow-up statements
000
WWUS55 KPUB 102320
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT TUE JUL 10 2007
COC027-055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-CUSTER CO-
520 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL CUSTER AND NORTHWESTERN HUERFANO COUNTIES...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES
SOUTH OF WESTCLIFFE...OR 45 MILES NORTHEAST OF ALAMOSA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF.
ROSITA.
LAT...LON 3820 10540 3808 10562 3779 10542 3787 10521
3820 10526
$$000
WWUS55 KPUB 102327
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT TUE JUL 10 2007
COC027-055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-CUSTER CO-
527 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN CUSTER AND NORTHWESTERN HUERFANO COUNTIES...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES
SOUTHWEST OF SILVER CLIFF...OR 46 MILES NORTHEAST OF ALAMOSA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ROSITA.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3814 10543 3803 10557 3779 10542 3789 10518
3819 10529
$$000
WWUS55 KPUB 102338
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT TUE JUL 10 2007
COC027-055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-CUSTER CO-
538 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHERN CUSTER AND NORTHWESTERN HUERFANO COUNTIES...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
EXTREME SOUTH CENTRAL CUSTER COUNTY...OR 41 MILES NORTHEAST OF
ALAMOSA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN HUERFANO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3807 10552 3800 10555 3779 10542 3789 10516
3811 10517
$$000
WWUS55 KPUB 102343
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT TUE JUL 10 2007
COC027-055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-CUSTER CO-
543 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL CUSTER AND NORTHWESTERN HUERFANO COUNTIES...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
EXTREME SOUTH CENTRAL CUSTER COUNTY...OR 39 MILES NORTHEAST OF
ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3807 10552 3798 10556 3776 10541 3786 10518
3804 10527
$$000
WWUS55 KPUB 102348
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT TUE JUL 10 2007
COC027-055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-CUSTER CO-
548 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL CUSTER AND NORTHWESTERN HUERFANO COUNTIES...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
EXTREME NORTHWESTERN HUERFANO COUNTY...OR 38 MILES NORTHEAST OF
ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO COUNTY.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3801 10547 3798 10556 3774 10541 3784 10519
3800 10530
$$000
WWUS55 KPUB 110004
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT TUE JUL 10 2007
COC027-110014-
/O.CAN.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
CUSTER CO-
604 PM MDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CUSTER
COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3790 10541 3787 10547 3771 10540 3780 10519
3792 10530
$$
COC055-110015-
/O.CON.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-
604 PM MDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHWESTERN HUERFANO COUNTY...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
NORTHWESTERN HUERFANO COUNTY...OR 37 MILES NORTHEAST OF ALAMOSA...AND
WAS MOVING TOWARD THE SOUTH AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3790 10541 3787 10547 3771 10540 3780 10519
3792 10530
$$000
WWUS55 KPUB 110011
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT TUE JUL 10 2007
COC055-110021-
/O.EXP.KPUB.SV.W.0175.000000T0000Z-070711T0015Z/
HUERFANO CO-
611 PM MDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUERFANO COUNTY
EXPIRES AT 615 PM MDT...
LAT...LON 3790 10541 3787 10547 3771 10540 3780 10519
3792 10530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT TUE JUL 10 2007 .SHORT TERM... (TONIGHT AND WED) CURRENTLY...OLD PRECIPITATION OUTFLOW/FRONTAL BOUNDARY EXTENDS ALONG THE ERN CO MOUNTAINS INTO NERN NM AND THROUGH THE TX/OK PANHANDLES THIS AFTN. PRETTY QUIET RADARWISE...SO FAR...THIS AFTN. A FEW WEAK SHOWERS AND THUNDERSTORMS FORMED AROUND THE CONTDVD AND FURTHER S INTO THE NM MOUNTAINS. OTHERWISE...SO FOR...THAT IS IT. PLENTY OF LOW LEVEL FUEL(MOISTURE) SITTING ALONG THE I-25 CORRIDOR AND SERN CO PLAINS WITH SURFACE DEW POINTS IN THE 50S TO LOWER 60S. LAPS SURFACE-BASED CAPES ARE 1K-2K J/KG AND LIFTED INDICES OF -2C TO -5C IN THESE AREAS. CONVECTIVE INHIBITION...SO FAR...IS WINNING OUT. THERE IS A RELATIVELY WEAK MIDLEVEL SHORTWAVE TROUGH MOVING THROUGH THE CNTRL ROCKIES PER WATER VAPOR IMAGERY ANIMATION...BUT NOT SURE IF IT IS ENOUGH TO ENHANCE CONVECTION. THIS IS ESPECIALLY TRUE OVER THE ERN CO MOUNTAINS WHERE THERE IS LITTLE OR NO CAPPING INVERSION OBVIOUSLY. NEW MESOSCALE CONVECTIVE SYSTEM FORMING OVER NWRN KS AND RESULTS FROM LAST NIGHT/S MESOSCALE CONVECTIVE SYSTEM THAT MOVED OUT OF NERN CO/SWRN NE INTO THIS AREA. TONIGHT...GIVEN THE RUC40...THE ISOLD-SCT SHOWERS AND THUNDERSTORMS WILL PROBABLY CONTINUE ALONG THE CONTDVD AND UPPER AR RIVER/SAN LUIS VALLEYS THIS AFTN AND EVE. THE ERN CO MOUNTAINS AND ADJACENT I-25 CORRIDOR/SERN CO PLAINS WILL BE A BIGGER CHALLENGE. VERY TEMPTED TO JUST KEEP THE LOW POPS IN THIS AREA FOR THIS EVENING GIVEN THE POTENTIAL STILL EXIST...BUT NOT SURE IF ANYTHING WOULD FORM AT ALL. WILL LIKELY SEE ALL CONVECTIVE PRECIPITATION DISSIPATE AROUND SUNSET AND THE CONVECTIVE DEBRIS CLOUDS DIMINISH AFTER MIDNIGHT. SURFACE-PBL LAYER RH VALUES WILL INCREASE AS THE LAYER COOLS. POTENTIAL FOR RATIONAL STRATUS/FOG TO DEVELOP IN SOME LOCATIONS ALONG THE I-25 CORRIDOR AND SERN CO PLAINS LATER TONIGHT AND EARLY WED MORNING. I WARMED UP TEMPERATURES ACROSS THE MOUNTAINS HIGHER TERRAIN AND NOCTURNAL THERMAL BELTS CONSIDERING KCPW AND KMYP HAD LOWS IN THE LOWER 50S LAST NIGHT. ALSO...BOSQUE RAWS AND CANON CITY MESONET DATA SHOWED LOWS IN THE 60S OVERNIGHT. CONSIDERING WARMING ALOFT TONIGHT...SHOULD SEE SIMILAR TEMPERATURES AND TEMPERATURES REMAIN NEARLY STEADY OVERNIGHT IN THESE AREAS. WED...ANOTHER CHALLENGING THUNDERSTORM FORECAST DAY. OVERALL MIDDLE AND UPPER LEVEL PATTERN DOES NOT CHANGE WITH THE LARGE HOT HIGH PRESSURE SYSTEM OVER THE GREAT BASIN/AZ...AND NW FLOW AT AND ABOVE MOUNTAIN TOP. WRF AND GFS ARE PERSISTENT WITH WARMING THE H7 TEMPERATURES TO AROUND +14C OVER SERN CO PLAINS TO +18C AROUND THE CONTDVD. RELATIVELY WARMER TEMPERATURES...COMPARED TO TODAY...ARE STILL LIKELY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AGAIN OVER THE MOUNTAINS AND WITH THE NWLY STEERING CURRENTS DRIFT INTO ADJACENT VALLEYS AND PLAINS. WITH THE WARMING ALOFT...PRETTY DECENT CAPPING INVERSION FORMS OVER THE EXTREME SERN CO PLAINS...SO SURFACE BASED INITIATION ACROSS THIS AREA MIGHT BE TOUGH AND WE WOULD NEED TO RELY ON ACTIVITY COMING OFF THE MOUNTAINS INTO THE PLAINS. PRE-STORM ENVIRONMENT HAS SURFACE-BASED CAPES OF 1K-3K J/KG AND LIFTED INDICES OF -2C TO -7C ALONG AND E OF I-25 CORRIDOR LATE MORNING AND EARLY AFTERNOON...BUT CAPPING INVERSION HOLDS STRONG... EXCEPT NEAR THE MOUNTAINS W OF I-25 CORRIDOR. GIVEN THE NWLY FLOW ALOFT JUXTAPOSED WITH LOW LEVEL S-SELY FLOW...SUFFICIENT AMOUNTS OF VERTICAL SHEAR WILL BE IN PLACE FOR ROTATING SUPERCELLS AS 0-6KM BULK SHEAR VALUES ARE 30-40KTS IN THE HIGHEST INSTABILITY AREAS. MAIN THUNDERSTORM THREATS WOULD BE LARGE HAIL...DAMAGING WIND GUSTS...AND CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN COULD BE POSSIBLE GIVEN H7-H5 SPECIFIC HUMIDITY VALUES OF 5-7 G/KG...BUT STORMS SHOULD BE MOVING TO LESSEN THE HEAVY RAIN IMPACT. SPC STILL HAS MUCH OF ERN CO IN /SLIGHT RISK/ FOR WED...SO WILL MAINTAIN THE MENTION OF SEVERE IN THE DIGITAL FORECAST DATABASE. METZE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...ACTIVE WEATHER PATTERN EXPECTED INTO THE BEGINNING OF NEXT WEEK... THE RATHER STAGNANT WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...WITH MAYBE A SHIFT IN THE UPPER PATTERN FOR TUE. A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE DESERT SOUTHWEST THROUGH THE WEEKEND...WITH THE STATE STAYING ON THE NORTHEAST... BUSINESS END OF THE RIDGE. MODELS ARE INDICATING THAT ACTIVE NW FLOW ALOFT...COMBINED WITH NEARLY DAILY LLVL FLOW FROM THE E TO NE...WILL CREATE A DAILY CHANCE FOR CONVECTION OVER THE HIGHER TERRAIN AND EASTERN PLAINS. OVER THE MTS...CONVECTION IS EXPECTED TO BE MORE DIURNAL WITH THE MAIN FORCING RESULTING FROM HEATING...AND TEMPS SHOULD STAY RIGHT AROUND SEASONAL NORMS. FOR THE EASTERN PLAINS AND E SLOPES OF THE SOUTHERN FRONT RANGE...TEMPS ARE EXPECTED TO STAY IN THE 80S TO AROUND 90 WHICH WOULD BE SLIGHTLY BELOW NORMALS. THIS SEEMS REASONABLE DUE TO THE DAILY THREAT OF COOLER...MORE MOIST AIR INTRUDING FROM THE E TO NE. MODELS HAVE HAD A HARD TIME THE PAST FEW DAYS TRYING TO ACCURATELY PORTRAY THIS PATTERN...SO EXCESSIVE TIME TRYING TO FINE TUNE THE DETAILS RIGHT NOW WOULD BE A WASTE. WEDNESDAY NIGHT AND THURSDAY...STORMS SHOULD BE ON THE WANE LATER WED NIGHT...WITH THE FOCUS AREA FOR STRONG CONVECTION BEING OVER THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. BOTH NAM AND GFS INDICATE MCS FORMING OVER W NE AND W KS WED NIGHT...DROPPING DOWN ALONG THE CO/KS BORDER. IF THIS DOES HAPPEN...AND MOST LIKELY WILL...THEN IT WILL PUSH COOLER...MORE MOIST AIR BACK TO THE WEST ACROSS THE E CO PLAINS. THIS WILL PROVIDE THE FUEL FOR STORMS FOR THURSDAY...BUT CHALLENGE WILL BE WHETHER THIS COOLER AIR WILL MAKE THINGS TOO STABLE FOR ANY SIGNIFICANT CONVECTION. MODELS ARE FORECASTING A WET AFTN AND EVE FOR THE EAST...SO SCATTERED POPS AND COOLER TEMPS FOR THESE AREAS LOOKS GOOD FOR NOW. FRIDAY THROUGH MONDAY...THIS SET UP LOOKS TO REPEAT THROUGH THE WEEKEND. TUESDAY...ECMWF ATTEMPTS TO DROP AN UPPER LOW DOWN THE COAST OF THE PAC NW...FINALLY PUSHING THE HI INTO THE CENTRAL PART OF THE US. THIS IS TOO FAR OUT TO MAKE ANY REAL CHANGES TO THE FORECAST...BUT IF THIS HAPPENS THEN THIS WILL BE THE FIRST BREAK IN THE PATTERN FOR QUITE SOME TIME. MOORE && .AVIATION... ISOLD-SCT THUNDERSTORMS MAY BE AROUND AIRPORTS THIS EVENING. ANY THUNDERSTORM WILL HAVE ERRATIC WINDS. THERE IS THE POTENTIAL FOR IFR-MVFR STRATUS TO FORM AT KCOS AND KPUB AFTER 06Z/11 AND LAST THROUGH 17Z/11. PATCHY MVFR FOG WILL BE POSSIBLE AROUND KCOS AFTER 06Z/11 TO 13Z/11. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27
Hazardous weather outlook, Jul 10, 6:48 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT TUE JUL 10 2007 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS AND THE ADJACENT PLAINS WHERE ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER 1 PM...MAINLY ALONG AND WEST OF INTERSTATE 25. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE ALONG THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE. HAIL UP TO 1 AND 1/2 INCHES IN DIAMETER WILL BE POSSIBLE...ALONG WITH WIND GUSTS UP TO 58 MPH...AND LOCALLY HEAVY RAINFALL. FOR THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO...THE PRIMARY THREAT WITH THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. DANGEROUS LIGHTNING IS ALWAYS A POSSIBILITY WITH THUNDERSTORMS. THUNDERSTORMS WILL DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY... A WEATHER PATTERN CONDUCIVE TO SEVERE THUNDERSTORM ACTIVITY WILL BE OVER THE REGION DURING THIS FORECAST PERIOD. MODERATE NORTHWEST FLOW ALOFT COMBINED WITH SURFACE SOUTHEASTERLY WINDS WILL CAUSE A FAVORABLE WIND SHEAR PATTERN FOR ROTATING THUNDERSTORMS. FOR WEDNESDAY...SEVERE WEATHER IS EXPECTED TO DEVELOP OVER THE PALMER DIVIDE BY MID TO LATE AFTERNOON...AND THEN MOVE SOUTH OVER THE PLAINS OF SOUTHEAST COLORADO. ALTHOUGH ALL OF THE SOUTHEAST PLAINS WILL HAVE A CHANCE OF SEVERE THUNDERSTORM ACTIVITY...THE BEST CHANCE WILL BE OVER KIOWA...BENT AND PROWERS COUNTIES. A SECOND AREA OF CONCERN WILL EXTEND FROM THE PIKES PEAK REGION SOUTH TO THE EASTERN SLOPES OF THE WET MOUNTAINS. VERY LARGE WIND DRIVEN HAIL ALONG WITH A TORNADO OR TWO WILL BE POSSIBLE...ESPECIALLY OVER THE FAR SOUTHEASTERN PLAINS. ON THURSDAY...ANOTHER FRONT WILL MOVE INTO THE REGION BRINGING A REINFORCING SHOT OF LOW LEVEL MOISTURE. ONCE AGAIN STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS...ESPECIALLY AREAS ADJACENT TO THE SOUTHERN FRONT RANGE. IN ADDITION...HEAVY RAINS MAY BE POSSIBLE THIS DAY BRINGING A THREAT OF FLASH FLOODING TO THE REGION. FOR FRIDAY INTO THE WEEKEND...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS THE FAVORABLE DEEP LAYER WIND SHEAR PATTERN WILL REMAIN OVER THE REGION WHICH WILL ALLOW FOR SEVERE THUNDERSTORM ACTIVITY TO OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT EASTERN SLOPES ALONG AND WEST OF INTERSTATE 25.
In the hours before
Local storm report, Jul 10, 4:49 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 8 W WESTCLIFFE 38.13N 105.61W
07/10/2007 M0.88 INCH CUSTER CO TRAINED SPOTTER
&&Local storm report, Jul 10, 4:51 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 S HILLSIDE 38.20N 105.60W
07/10/2007 M0.75 INCH CUSTER CO PUBLIC
&&
MNLocal storm report, Jul 10, 5:05 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N WESTCLIFFE 38.20N 105.46W
07/10/2007 M0.75 INCH CUSTER CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 41 min |
| Jul 10, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.